Man suffers unbelievable side effects after taking too much Viagra

Louis Staples
Thursday 04 October 2018 15:45
discover
Image:(Istock)

When it comes to prescription drugs, it’s obviously extremely important to stick to the recommended dose. After all, it’s recommended for a reason.

Unfortunately for one man, he had to find this out the hard way – no pun intended – when he exceeded the recommended dose for Viagra.

The 31 year-old man, who took the medication to help his erectile dysfunction, was admitted to hospital. He was suffering from vision problems.

In a new study led by Mount Sinai, researchers have confirmed that high doses of Viagra can damage your vision. Most worryingly, the effects can be permanent.

Richard Rosen, director of Retina Services at New York Eye and Ear Infirmary of Mount Sinai and lead investigator of the study, said:

People live by the philosophy that if a little bit is good, a lot is better

This study shows how dangerous a large dose of a commonly used medication can be

Rosen and his team examined the retina of the 31 year-old man, and let’s just say the results weren’t pretty. The man’s retina showed damage that was likely to be permanent.

Rosen said:

I explained the symptoms that the patient suffered from

While we know coloured vision disturbance is a well-described side effect of this medication, we have never been able to visualise the structural effect of the drug on the retina until now

Apparently the man admitted to vastly exceeding the recommended 50-milligram dose of Viagra he had bought online, telling medics the symptoms began to appear quickly. Though wasn't able to specify exactly how much he had taken.

While medical guidelines should always be adhered to, even recommended doses of Viagra can cause slight “visual disturbances” – normally in the form of a blueish haze. Though these symptoms normally disappear quickly.

Unfortunately the patient’s vision has not improved and medics say the damage is irreversible.

H/T: IFL Science

More: Your poo may explain why you can't lose weight

Trending